Nevada, 2010Heat in Nevada, July 4 to 12, 2010
July 4 to 12, 2010 · NWS VEF · 1 event in 1 county or zone
Five people died of heat-related causes in the Las Vegas Valley between July 4th and July 12th. Although this July was the hottest calendar month on record in Las Vegas, temperatures were below locally defined Excessive Heat Warning criteria during this part of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 5
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Five people died of heat-related causes in the Las Vegas Valley between July 4th and July 12th. Although this July was the hottest calendar month on record in Las Vegas, temperatures were below locally defined Excessive Heat Warning criteria during this part of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 4, 8:10 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 8:10 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT SUN JUL 4 2010
.SYNOPSIS...A BROAD LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA
THROUGH THE HOLIDAY WEEKEND. THIS WILL RESULT IN DRY CONDITIONS WITH
TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. INCREASING MOISTURE IS
POSSIBLE BY THE MIDDLE TO END OF THIS WEEK...ESPECIALLY ACROSS
MOHAVE COUNTY AND OVER THE SIERRA NEVADA MOUNTAINS.
&&
.UPDATE...A FEW CLOUDS THIS MORNING OVER NORTHERN LINCOLN COUNTY AS
SHORT WAVE MOVES THROUGH THE TROUGH WHICH IS BEGINNING TO SHIFT EAST
TODAY. EXPECT CLOUDS TO DISSIPATE BY EARLY AFTERNOON AS SYSTEM
CONTINUES EAST WITH BASICALLY CLEAR SKIES CWA WIDE DURING THE
AFTERNOON. OVERALL CURRENT SHORT TERM FORECAST IS ON TRACK AND DO
NOT PLAN ANY UPDATES ATTM.
&&
.AVIATION...FOR MCCARRAN...EAST WINDS 6-12KTS THROUGH 04Z MONDAY
THEN BECOMING VARIABLE LESS THAN 10KTS THROUGH 00Z TUESDAY. CLEAR
SKIES EXPECTED THROUGH THE PERIOD.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NO SIGNIFICANT WEATHER IS EXPECTED OVER THE NEXT
SEVERAL DAYS. GENERALLY SOUTH TO SOUTHWEST WINDS UNDER 10 KTS CAN BE
EXPECTED THROUGH TODAY.
&&
.PREV DISCUSSION
300 AM PDT SUN JUL 4 2010
.SHORT TERM...A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE
EASTWARD TODAY WITH SURFACE WINDS SHIFTING TO A NORTHERLY DIRECTION
ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA.
BREEZY AFTERNOON SOUTHWEST WINDS CAN STILL BE EXPECTED ACROSS MOHAVE
COUNTY. THIS SYSTEM WILL PRODUCE A FEW CLOUDS EARLY IN THE PERIOD
TODAY ACROSS LINCOLN COUNTY...OTHERWISE CLEAR CONDITIONS CAN BE
EXPECTED.
FOR SUNDAY NIGHT THROUGH TUESDAY...DRY CONDITIONS ARE EXPECTED TO
REMAIN OVER THE AREA THROUGH MONDAY AS ANOTHER PIECE OF ENERGY DIVES
INTO THE NORTHWEST U.S. BY TUESDAY...MODELS CONTINUE TO BE IN
AGREEMENT THAT THIS ENERGY WILL DEVELOP SOUTHWARD OVER THE WESTERN
U.S. AND RESULT IN A SLIGHT INCREASE IN MOISTURE/INSTABILITY OVER
THE SIERRA FOR TUESDAY AFTERNOON. THIS WILL LEAD TO THE POSSIBILITY
OF ISOLATED AFTERNOON THUNDERSTORMS THERE. THE MAIN DYNAMICS LOOK TO
REMAIN NORTH OF THE FORECAST AREA THOUGH...SO HAVE KEPT ONLY LOW END
POPS IN THE FORECAST FOR NOW ACROSS THE SOUTHERN SIERRA DUE TO
LIMITED MOISTURE. TEMPERATURES ARE EXPECTED TO WARM BACK TO RIGHT
AROUND NORMAL MONDAY AND TUESDAY ACROSS THE ENTIRE AREA.
.LONG TERM...FOR WEDNESDAY THROUGH SUNDAY...ECMWF IS STILL THE MODEL
OF CHOICE BECAUSE IT HAS REMAINED THE MOST CONSISTENT IN SHOWING A
POSSIBLE MOISTURE INCREASE LATER IN THE WEEK AND INTO NEXT WEEKEND.
THE GFS...WHICH DURING PREVIOUS RUNS HAS REMAINED RATHER DRY IS
STARTING TO TREND MORE TOWARD THE ECMWF AND WILL CONTINUE TO FOLLOW
THIS TREND IN THE FORECAST. DRY CONDITIONS EXPECTED AREAWIDE
WEDNESDAY AS THE GENERAL FLOW REMAINS SOUTHWEST. BY THURSDAY...THE
FLOW WILL START TO TURN MORE SOUTHEAST TO SOUTH AS HIGH PRESSURE
STARTS TO BUILD OVER THE SOUTHERN STATES. MOISTURE WILL MAINLY
INCREASE ACROSS CENTRAL AND EASTERN ARIZONA...BUT SOME LOWER TO MID
LEVEL MOISTURE IS FORECAST TO APPROACH MOHAVE COUNTY. CURRENT POPS
BETWEEN 15-20 PERCENT LOOKS GOOD FOR NOW. BY FRIDAY...THE ECMWF
SHOWS THE HIGH TO BECOME MORE CENTERED OVER NEW MEXICO WITH THE FLOW
INCREASING OUT OF THE SOUTHEAST. SURFACE DEWPOINTS RISE TO OVER 10
DEC C AND A GOOD THETA E RIDGE PUSHES INTO SOUTHERN MOHAVE COUNTY.
INCREASING MOISTURE AND THETA E ALONG WITH LOWERING LI VALUES ON
SATURDAY AND SUNDAY POINT TO AN EVEN BETTER CHANCE OF SEEING
THUNDERSTORMS PUSH INTO MOHAVE COUNTY AND POSSIBLY INTO SOUTHERN
NEVADA. ECMWF IS FORECASTING SURFACE DEWPOINTS OVER 16 DEG C BY
SATURDAY AFTERNOON. TEMPERATURES ACROSS THE CWA ARE FORECAST TO BE
NEAR NORMAL THROUGH THE PERIOD...BUT MAY BE A FEW DEGREES BELOW
NORMAL ACROSS MOHAVE COUNTY DUE TO THE POTENTIAL MOISTURE INCREASE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
JENSEN/STAUDENMAIER/GORELOW
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 4, 4:48 AM PST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 AM PDT SUN JUL 4 2010
AZZ001>003-036-CAZ519>527-NVZ014>022-050400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
548 AM PDT SUN JUL 4 2010 /548 AM MST SUN JUL 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heat, Las Vegas Valley
- When
- July 4, 12:00 PM PST to July 12, 5:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 5 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Five people died of heat-related causes in the Las Vegas Valley between July 4th and July 12th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 4 to 7, 20108 deaths · 3 events
- Heat in Maryland, July 4 to 8, 20101 death · 32 injured · 3 events
- Heat in Michigan, July 4 to 8, 20102 deaths · 7 events
- Rip Current in Texas, July 4, 20102 deaths · 1 event
- Excessive Heat in New Jersey, July 4 to 7, 20101 death · 1 event
- Tornado and Flash Flooding in Colorado, July 4, 2010$100,000 · EF1 · 57 events
- Flash Flooding in Minnesota, July 4, 2010$800,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 7, 2010$123,000 · 52 kt wind · 24 events
- Tornadoes and Flooding in Kansas, July 4, 2010$26,000 · EF0 · 12 events
- Hail and Damaging Wind in Colorado, July 4, 20102 in hail · 26 events
- Flooding and Hail in Kansas, July 4 to 5, 201070 kt wind · 14 events
- Tornadoes and Hail in Wyoming, July 4, 2010EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250640.